MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-2.5-6-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil (model: qc-2.5-6-3d lot: a784485) was returned for analysis.The axium coil was decontaminated.The introducer sheath was found correctly assembled on the pushwire with the wavelock at the proximal end.No damages or abnormalities were found with the introducer sheath.The axium pushwire was found to be bent.The implant coil and polypropylene filament were broken off from the detach element and not returned for analysis.The detach element was still attached to the pushwire.Based on the device analysis and reported information, the report of ¿coil resistance/stuck in sheath¿ could not be confirmed as the implant coil was already broken off from the pushwire.In addition, the coil was observed to be prematurely detached from the pushwire; the cause for the premature detachment could not be conclusively determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium implant coil could not be pushed out of the introducer sheath during a procedure.During preparation, the introducer sheath had been held vertically when the implant coil was pulled back inside during hydration.The coil was replaced to continue the procedure without any impact to the patient.The patient was undergoing embolization treatment of an unruptured saccular aneurysm measuring 3.6mm x 1.7mm located in the ophthalmic segment of the left internal carotid artery (ica).The vasculature was normal in tortuosity and the blood flow was normal.The axium coil was returned for analysis and found to be detached from the pushwire.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8932633
Report Number2029214-2019-00874
Device Sequence Number242341
Product Code KRD
UDI-Device Identifier00847536017269
UDI-Public00847536017269
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2022
Device Model NumberQC-2.5-6-3D
Device Lot NumberA784485
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR